Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 2, 2021, 5:47 PM PDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 5:47 PM PDT (00:47 UTC)
- Expired
- Aug 2, 2021, 6:15 PM PDT
- In force
- 28 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
604 WWUS85 KLKN 030047 SPSLKN Special Weather Statement National Weather Service Elko NV 547 PM PDT Mon Aug 2 2021 NVZ037-030115- Southern Lander County and Southern Eureka County NV- 547 PM PDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL 615 PM PDT... At 546 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of New Pass Summit, moving northeast at 5 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over the Desatoya Mountains in southwest Lander county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3946 11764 3939 11744 3932 11758 3935 11766 TIME...MOT...LOC 0046Z 211DEG 6KT 3939 11758 $$ 86
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:28 PM PDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 2:28 PM PDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Elko NV 228 PM PDT Mon Aug 2 2021 .SYNOPSIS...Much drier for the next several days with hot weather returning on Wednesday. Isolated thunderstorms are expected over the central Nevada mountains and along the northern border. && .SHORT TERM...Tonight through Wednesday evening. Air mass returning to normalcy with drier westerly flow following behind moist trough over eastern ID and Utah. Convective potential is greatly reduced this afternoon, but isolated storms are expected over the central NV mountains and near the northern border. These storms will be pulse storms with no expected threat of heavy rains and dissipating around sunset. Ridge amplifies over the Great Basin the next two days. With considerably less cloud cover, temperatures will be recovering with above normal temperatures. Daytime readings return to the 90s, with the lower elevated valleys exceeding 100 like Winnemucca. Mid level flow returns to southerly and a weak embedded wave could trigger isolated storms toward the northern NV border late in the day on Wednesday. .LONG TERM...Wednesday evening through next Monday Flow aloft sees some kinks Wednesday night and Thursday as a series of shortwaves work around the region quickly. We see the first one on Wednesday night wrap around the high pressure system that is being pushed out of our region, followed by the second one on Thursday night that is wrapping around the base of the trough responsible for pushing that high pressure out of here. This could result in some convection in northeastern Nevada, but the possibility looks slim right now. Any convection that does occur would be isolated in coverage. Thursday afternoon and evening also sees gusty winds. A jet streak at the 250mb level wraps around the aforementioned trough. While wind anomalies at the surface aren’t significant at this time, there is indication that winds could mix down and we end up with gusty wind speeds approaching critical levels. If this plays out as it is right now, there may be some fire weather concerns in Humboldt county as RH values in the afternoon drop into single digits. Even though much of the CWA saw rain over the past three days, Humboldt county did not see as much. Friday and Saturday see quiet weather with sunshine across the CWA, but a low pressure system well to our North drags in a cold front and parks it over northern Nevada for Sunday. This one looks to bring little to no moisture with it, so rain or thunderstorms are not expected at this time. Winds could be a little on the breezy side, but nothing is conclusive as to whether or not we see headlining winds. Temperatures in the long term offer a break from the recent heat with highs in the 80s and low 90s coupled with lows in the 50s. && .AVIATION... Isolated thunderstorms may be visible east of KEKO and KELY through 03Z, but not expected to be in the vicinity. Otherwise VFR conditions with some haze will prevail through the period with wind generally than 10 knots. && .FIRE WEATHER... Isolated thunderstorms are expected over the central NV mountains late in the day, also along the northern NV border and Snake Range. Gusty outflow winds may spread southward over northwest NV from strong eastern Oregon thunderstorms. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 88/84/88/88
In the hours before
Special weather statement, Aug 2, 4:10 PM PDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Elko NV 410 PM PDT Mon Aug 2 2021 NVZ037-022345- Southern Lander County and Southern Eureka County NV- 410 PM PDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER COUNTY UNTIL 445 PM PDT... At 410 PM PDT, Doppler radar was tracking a strong thunderstorm 19 miles west of Kingston, moving northeast at 10 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Lander County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3916 11747 3919 11753 3931 11750 3924 11728 TIME...MOT...LOC 2310Z 211DEG 7KT 3924 11745 86
Special weather statement, Aug 2, 5:21 PM PDT, 26 minutes before
Special Weather Statement National Weather Service Elko NV 521 PM PDT Mon Aug 2 2021 NVZ037-030045- Southern Lander County and Southern Eureka County NV- 521 PM PDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL 545 PM PDT... At 520 PM PDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of New Pass Summit, moving northeast at 5 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will pass over the Desatoya Mountains and near Gold Springs on US Highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3926 11760 3929 11766 3940 11764 3932 11744 TIME...MOT...LOC 0020Z 211DEG 6KT 3932 11759 86
Special weather statement, Aug 2, 5:47 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 547 PM PDT Mon Aug 2 2021 NVZ037-030115- Southern Lander County and Southern Eureka County NV- 547 PM PDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL 615 PM PDT... At 546 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of New Pass Summit, moving northeast at 5 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over the Desatoya Mountains in southwest Lander county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3946 11764 3939 11744 3932 11758 3935 11766 TIME...MOT...LOC 0046Z 211DEG 6KT 3939 11758 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:02 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 2, 5:21 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 2, 6:16 PM PDT | Areal Flood Advisory | LKN | Humboldt | 116 min |
| Aug 3, 9:28 AM PDT | Fire Weather Watch | LKN | Humboldt | 28 hr |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.